MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Poor Quality Image (1408); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that catheter issue occurred.The target lesion was located in the mildly tortuous and severely calcified superficial femoral artery.An opticross 18 was selected for use.During the procedure, the first intravascular ultrasound (ivus) was recorded.However, when user pullback and record second run, it was noted that there was no ivus image shown from the system during the second run, and the proximal shaft from the catheter was over-twisted.The device was removed, and the procedure was completed with a different device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1:(b)(6).Device evaluated by mfr: the device was returned for evaluation.The retainer hub returns with a fin outside the hub hole.A twist was observed in the imaging window assembly.In order to inspect for a damage in the imaging core at the proximal end of the catheter, the hub rotator retainer clip was removed.The rotator and imaging core assembly were pulled out from the removed hub.An ic windup began 155 cm from the distal end of the connector shaft.A kink and a twist were observed in the imaging window.An ic windup was observed in the core image.An impedance test was performed with the above referenced calibrated equipment.Impedance testing shows an electrical open at proximal wave form.No other issues were identified during the product analysis.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21721764
Report Number2124215-2025-15939
Device Sequence Number9419020
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public(01)08714729904748(17)260504(10)33928578
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0033928578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown